Affairs of Living

Gluten-free, allergy-friendly, whole foods recipes

Recent Posts

Subscribe to RSS headline updates from:
Powered by FeedBurner

Site Search
Subscribe

Unless otherwise noted, all recipes on this blog are free of gluten, peanuts, soy, corn, tomatoes, potatoes, shellfish, cane sugar, oranges, and yeast. Most recipes are also free of egg, dairy, and tree nuts (if used, reliable substitutions will be provided for these when possible). Check out my recipe index for a full list of recipes by category. 

Free Shipping on Vitamix

The Vitamix is my favorite kitchen tool for blending perfectly smooth sauces and smoothies, making my own nut and seed butters, grinding fresh gluten-free flours, and more. Interested in purchasing one? Check out the great deals on reconditioned Vitamix machines, or investigate new Vitamix machine packages. Payment plans are available!

Receive FREE SHIPPING to the US and Canada when you order a Vitamix with my affiliate code 06-004943. 

Save at iherb.com

Save $5 on your first order from iHerb.com with coupon code QAB040.  Visit iHerb.com now to browse natural products and supplements. 

Love it here?

                                

« Rice Cooker Wild Basmati Pilaf (gluten free, vegan, ACD) | Main | Sprouted Buckwheat Gluten-Free Blini with Smoked Salmon, Cucumber, and Pumpkin Seed Cream (gluten free, ACD, vegan option) »
Thursday
Jan212010

Dizzy Miss Lizzie

I am closing out week 3 of antibiotics, and am now on the full dose of Omnicef, Zithromax, and Minocin.  And truly, up until today, it has been relatively smooth sailing.  My inflammation seems to have decreased, and overall, my energy has been pretty great.  No digestive issues to speak of, and only mild Herxing here and there.  People have told me I look really good.  Sure, I have a bad day now and again, but overall, I have felt, well, great, really.  Now, great for me is a lot different than great for the average person, but I'll take what I can get.

Then on Monday, I had something really weird: a blackish-green coating on my tongue.  Whoa.  Wacky.  My acupuncturist was dismayed.  Then on Tuesday the facial twitches started up again.  Then the heart palpitations.  I noticed some dizziness, but nothing major, or above and beyond the tippiness I've gotten used to dealing with every now and again.  That is, until I was sitting in meditation class, closed my eyes, and felt like I was totally high.  the room was spinning, I hardly felt like i was in my body.  and while i know that some people might really enjoy that sensation for free, i wasn't digging it.  no, sir, not at all.  thankfully, when i opened my eyes, the dizziness disappated, so a spent meditation class with my eyes slightly open.  yesterday, i was trying to ignore my eyes, since the skin around them was twitching constantly.

Great.

Today, however, was the icing on the cake thus far.  I woke up really dizzy.   And foggy.  With very little appetite (that's TOTALLY weird for me).  I fumbled through my day, bumping into the wall, running into the corners of desks. Driving home from work, I found myself queasy watching the headlights drive by.  I got home, reluctantly ate dinner, and then went out to run errands I'd planned for the night.  Bad idea.  Once I got to my destination - the running shoe store, ironically enough - I found myself so tippy and out of it that I was worried the salesperson would think I had been drinking.

I hurridly got my new running shoes, got in my car, and started on my way to my apartment.  I cautiously drove home, queasy, distractable, and upset.  I started feeling scared.  I should not have been driving.

So now here I am, in bed at 9 pm, wondering if this is some kind of Herx or a negative reaction to Minocin (dizziness and nausea are both side effects).

Either way, it ain't so great.  I had hoped to go walk on the treadmill at the gym and use my new running shoes and watch episode 2 of the new season of Project Runway.  Instead, I'm lying in bed so I don't tip over into something.

Lovely.

On the plus side, my skin looks amazing from all these antibiotics, so at least it is clearing up any breakouts.  And the twitching and green tongue and flare-ups in symptoms make me think those little buggers are dying off, so that's a plus.  I was beginning to worry all these drugs weren't doing anything.

I guess they are.

I'm hoping I wake up tomorrow and don't look like a morning drinker as I attempt to board the bus for work, and don't feel like I'm waking up from a bender.

xoxo

Kim

PrintView Printer Friendly Version

EmailEmail Article to Friend

Reader Comments (2)

About the black tongue...by chance did you take any peptobismol in the 24 hours preceding the color change? That will make your tongue temporarily black as well. Best wishes on your healing journey.
Deb

January 21, 2010 | Unregistered CommenterDeb

Thank for the well wishes, Deb. Nope, no pepto bismol! I haven't taken that in years. It was strange. The blackish-green coat can be indicative of a few things, but none of them really seemed to fit my specific condition... it happened once to me last sumemr too, I think it is a detox thing. But weird all the same!

January 21, 2010 | Unregistered CommenterKim Christensen
Sorry, no comments/questions allowed right now.
Hi reader! My schedule as full-time grad student with two part-time jobs doesn't allow me the time to manage comments. I hope you enjoy what you find and can figure out answers to any questions you may have. xo